MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DRILL 6MM; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS

DEPUY ORTHOPAEDICS INC US DRILL 6MM; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Catalog Number 244726000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent the surgery via tha for oa for the hip joint with the product in question.The product in question was used in a case in which a temporary bone was formed just above the lesser trochanter after an external femoral osteotomy.The product in question was damaged because the patient's temporary bone was hard.Due to the proximal femur, all fragments were removed.It took about 2 minutes to replace another product.The surgery was completed successfully within 30 minutes delay.No further information is available.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "it was reported that on (b)(6) 2024, the patient underwent the surgery via tha for oa for the hip joint with the product in question.The product in question was used in a case in which a temporary bone was formed just above the lesser trochanter after an external femoral osteotomy.The product in question was damaged because the patient's temporary bone was hard.Due to the proximal femur, all fragments were removed.It took about 2 minutes to replace another product." the product was not returned to depuy synthes, however photos were provided for review.See attachment (photo_(b)(4)_(b)(6)hospital((b)(6))).The photo investigation revealed that the tip of the device 244726000, drill 6mm is broken.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 244726000, drill 6mm would contribute to the complained device issue.Based on the investigation findings, the potential cause can be traced to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "it was reported that on (b)(6) 2024, the patient underwent the surgery via tha for oa for the hip joint with the product in question.The product in question was used in a case in which a temporary bone was formed just above the lesser trochanter after an external femoral osteotomy.The product in question was damaged because the patient's temporary bone was hard.Due to the proximal femur, all fragments were removed.It took about 2 minutes to replace another product." the product was not returned to depuy synthes, however photos were provided for review.(b)(4).The photo investigation revealed that the tip of the device 244726000, drill 6mm is broken.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 244726000, drill 6mm would contribute to the complained device issue.Based on the investigation findings, the potential cause can be traced to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Investigation summary
=
> according to the information received, "it was reported that on (b)(6) 2024, the patient underwent the surgery via tha for oa for the hip joint with the product in question.The product in question was used in a case in which a temporary bone was formed just above the lesser trochanter after an external femoral osteotomy.The product in question was damaged because the patient's temporary bone was hard.Due to the proximal femur, all fragments were removed.It took about 2 minutes to replace another product." the product was not returned to depuy synthes, however photos were provided for review.See attachment (photo (b)(4).(b)(6) hospital (b)(6).The photo investigation revealed that the tip of the device 244726000, drill 6mm is broken.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 244726000, drill 6mm would contribute to the complained device issue.Based on the investigation findings, the potential cause can be traced to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
DRILL 6MM
Common Device Name
DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18492081
Report Number1818910-2024-00847
Device Sequence Number6991438
Product Code HTW
UDI-Device Identifier10603295124818
UDI-Public10603295124818
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/11/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number244726000
Device Lot NumberNG45777
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer01/23/2024
01/23/2024
02/01/2024
02/14/2024
02/15/2024
02/27/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date01/24/2024
01/26/2024
02/02/2024
02/15/2024
02/19/2024
02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown